TITLE

New oral anticoagulants: dosing and monitoring

AUTHOR(S)
Patel, Jignesh P.; Couchman, Lewis; Chitongo, Paradzai B.; Flanagan, Robert J.; Arya, Roopen
PUB. DATE
May 2015
SOURCE
BMJ: British Medical Journal;5/23/2015, Vol. 350 Issue 8009, ph2655
SOURCE TYPE
Academic Journal
DOC. TYPE
Letter to the Editor
ABSTRACT
A letter to the editor in response to the article "Risk of Gastrointestinal Bleeding Associated With Oral Anticoagulants: Population Based Retrospective Cohort Study" in a 2015 issue is presented.
ACCESSION #
102869186

 

Related Articles

  • Rivaroxaban.  // Reactions Weekly;9/15/2012, Issue 1419, p44 

    The article describes the case of a 58-year-old man who experienced acute-onset severe gastrointestinal tract haemorrhage during treatment with rivaroxaban after total hip arthroplasty.

  • Management of Bleeding with Newer Anticoagulants. Pipilis, Athanasios // Hospital Chronicles;2014 Supplement 1, Vol. 9, p54 

    The article discusses the approval of novel oral anticoagulant drugs (NOACs) for the treatment of patients with non-valvular atrial fibrillation such as bleeding. Topics include concerns on management of bleeding episodes and on the lack of antidotes for NOACs, the risk of gastrointestinal...

  • A Cross-Country Comparison of Rivaroxaban Spontaneous Adverse Event Reports and Concomitant Medicine Use with the Potential to Increase the Risk of Harm. McDonald, Cameron; Kalisch Ellett, Lisa; Barratt, John; Caughey, Gillian // Drug Safety;Dec2014, Vol. 37 Issue 12, p1029 

    Background: Concerns with the safety profiles of the newer anticoagulants have been raised because of differences in treatment populations between pre-marketing studies (randomized controlled trials) and clinical practice. Little is known about the potential safety issues and the reporting in...

  • Review: New oral anticoagulants increase GI bleeding in venous thrombosis and ACS. Vanassche, Thomas; Connolly, Stuart J.; Eikelboom, John W. // Annals of Internal Medicine;2/18/2014, Vol. 160 Issue 4, pJC4 

    The article presents findings of a research titled "New oral anticoagulants increase risk for gastrointestinal bleeding: a systematic review and meta-analysis" by E. J. Kuipers and colleagues, that was published in the periodical "Gastroenterology." Topics discussed include risk assessment...

  • Management of Anticoagulation in Patients With Atrial Fibrillation. Moss, Joshua D.; Cifu, Adam S. // JAMA: Journal of the American Medical Association;7/21/2015, Vol. 314 Issue 3, p291 

    The article discusses research about the effectiveness of anticoagulation in the management of patients with atrial fibrillation. Topics mentioned include the characteristics of the guideline source and rating, advantages and disadvantages of oral anticoagulation, the risk of life-threatening...

  • Restarting antithrombotic drugs after gastrointestinal haemorrhage in people with atrial fibrillation. Lasserson, Daniel // BMJ: British Medical Journal;11/21/2015, Vol. 351 Issue 8034, ph6104 

    The author discusses whether antithrombotic drugs should be restarted following gastrointestinal haemorrhage in patients with atrial fibrillation. He references the study "Stroke and Recurrent Haemorrhage Associated with Antithrombotic Treatment After Gastrointestinal Bleeding in Patients With...

  • Predicting risk of upper gastrointestinal bleed and intracranial bleed with anticoagulants: cohort study to derive and validate the QBleed scores. Hippisley-Cox, Julia; Coupland, Carol // BMJ: British Medical Journal;8/9/2014, Vol. 349 Issue 7970, p10 

    The article discusses a cohort study which validates the effectiveness of the QBleed scores in predicting risk of upper gastrointestinal bleed and intracranial bleed in patients aged 21-99 years with or without anticoagulants in England. The study included 4.4 million patients who are examined...

  • Upper GI haemorrhage and ulcers associated with spironolactone.  // Reactions Weekly;7/22/2006, Issue 1111, p1 

    The article discusses a case-control study by the researchers from The Netherlands, which examined the association between the use of spironolactone and an increased risk of upper gastrointestinal (GI) haemorrhage and gastroduodenal ulcers.

  • Aspirin and Gastrointestinal Bleeding. Karpman, Harold L. // Internal Medicine Alert;5/15/2011, Vol. 33 Issue 9, p68 

    The author discusses a study which examined the risk of upper gastrointestinal bleeding (UGIB) in users of low-dose acetylsalicylic acid (ASA) and/or clopidogrel.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics